I'm sorry to hear that your daughter is having such a rough time.
I'm much better versed in migraine than epilepsy but (b/c of family history) I am a little familiar with epilepsy.
ion certainly sounds epilepsy like. That post episode descript
ion of flat eyes, slurred speech, etc. sounds classic post-ictal.
It is not uncommon at all for people to experience migraine post-ictal.
In even rarer cases migraine actually precipitates a seizure (ie migralepsy).
Yes, Depakote and Lamictal... definitely not an advisable combo (the risk of stephen johnson syndrome increases, something like four fold).
Sometimes when topamax loses effectiveness, doctors will switch the patient over to a similar drug, zonegran.
Yes, unfortunately Lexapro has gained a reputation for making migraines worse.
It sounds like she was given a VEEG as an impatient. Was she withdrawn from her meds during this period?
I would highly recommend going to a different forum, coping-with-epilepsy.com. They are a group of very helpful, experienced and knowledgable individuals with epilepsy. They may be able to help you out more.
I would be wary of anyone who claims to specialize in both epilepsy and migraine. The doctor may be very knowledgeable about
both, but these are such vast fields that it seems unlikely that s/he is a dual specialist (regardless of the institution). I would think the number one priority right now would be to find a top notch epileptologist, and then maybe adding a headache specialist to the team.
Best of luck!
Post Edited (EvilFluorescents) : 2/20/2011 1:48:08 AM (GMT-7)